(and dosage form):
Each 5 mL contains:
|Etafedrine hydrochloride||20 mg|
|Doxylamine succinate||6 mg|
Alcohol 10% v/v
Methylparaben 0,08% m/v, propylparaben 0,02% m/v added as preservatives.
A 10.1 Antitussives and expectorants.
Etafedrine: a sympathomimetic agent, acts on the sympathetic receptors of the bronchial tree relaxing spasm in a manner similar to that of ephedrine.
Ambuphylline: a theophylline salt, acts rapidly and directly on smooth muscles of the bronchi to relax spasm. Ambuphylline, as with xanthines, generally also acts to lessen oedema of the bronchial mucosa.
Doxylamine : an antihistamine, probably acts by antagonising the effects of histamine that cause bronchospasm. Doxylamine provides a mild calming effect.
Glycerylguaiacolate : reduces the tenaciousness of the sputum and increase bronchial secretions.
Conditions characterized by bronchial congestion and bronchospasm when an expectorant and bronchodilator action is desired, such as in acute bronchitis, acute episodes of chronic bronchitis and bronchial asthma.
Do not administer concurrently with monoamine oxidase inhibitors, or to patients with known hypersensitivity to any of its ingredients.
This preparation should not be used during the first trimester of pregnancy.
|Children (6 – 12 years):||½ – 1 medicine measureful (2,5 – 5 mL) every 3 or 4 hours.|
|Children under 6 years:||¼ – ½ medicine measureful (1,25 – 2,5 mL) according to body weight every 3 or 4 hours.|
Shake the bottle before use.
SIDE-EFFECTS AND SPECIAL PRECAUTIONS:
While significant sympathomimetic side effects have not been reported, an occasional patient may experience symptoms characteristic of this class of drug.
This product should be administered with care to patients with hypertension, heart disease, thyroid disorders, prostatic hypertrophy and glaucoma.
This medicine may lead to drowsiness and impaired concentration, which may be aggravated by simultaneous intake of alcohol or other central nervous system depressants.
KNOWN SYMPTOMS OF OVERDOSAGE AND PARTICULARS OF ITS TREATMENT:
No cases of overdosage with Nethaprin Expectorant have been reported. Overdose may cause dryness of the mouth, excitement, dilated pupils, convulsions and tachycardia. In case of overdose, carry out gastric lavage and apply supportive therapy.
200 mL amber glass bottles.
Store below 25°C and as with all medicines, keep out of the reach of children.